Alert archive / Kentucky / Flash Flood Watches in 2021
Flash Flood Watch 5, NWS Paducah, KY
NWS Paducah, KY issued this flash flood watch at Aug 30, 2021, 2:42 AM CDT for 5 counties in Kentucky. It took effect at Aug 31, 2021, 7:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2021, 2:42 AM CDT (07:42 UTC)
- In effect from
- Aug 31, 2021, 7:00 AM CDT
- Expired
- Aug 31, 2021, 2:11 PM CDT
- In force
- 7 hr
- Issued by
- NWS Paducah, KY
- Flood severity
- None
Counties Calloway County, KY, Christian County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY
The radar
The Ft Campbell radar (KHPX), 31 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128 WGUS63 KPAH 300742 FFAPAH URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Paducah KY 242 AM CDT Mon Aug 30 2021 KYZ009-012-017-021-022-302130- /O.NEW.KPAH.FF.A.0005.210831T1200Z-210901T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Calloway-Trigg-Christian-Muhlenberg-Todd- Including the cities of Cadiz, Hopkinsville, Elkton, Greenville, and Murray 242 AM CDT Mon Aug 30 2021 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... The National Weather Service in Paducah has issued a * Flash Flood Watch for a portion of western Kentucky, including the following areas, Calloway, Christian, Muhlenberg, Todd and Trigg. * From Tuesday morning through Tuesday evening. * The remnants of Ida may bring locally heavy rainfall to the region. From 2 to 4 inches of rainfall are expected, with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ GREG
4 follow-up statements
356 WGUS63 KPAH 301955 FFAPAH Flood Watch National Weather Service Paducah KY 255 PM CDT Mon Aug 30 2021 KYZ009-012-017-021-022-310915- /O.CON.KPAH.FF.A.0005.210831T1200Z-210901T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Calloway-Trigg-Christian-Muhlenberg-Todd- Including the cities of Cadiz, Hopkinsville, Elkton, Greenville, and Murray 255 PM CDT Mon Aug 30 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * A portion of western Kentucky, including the following areas, Calloway, Christian, Muhlenberg, Todd and Trigg. * From Tuesday morning through Tuesday evening. * The remnants of Ida may bring locally heavy rainfall to the region. Two to three inches of rainfall is expected, with locally higher amounts possible. Most of this rain will occur Tuesday morning. * This amount of rainfall, especially if it occurs in a short period of time or if storms repeat heavy rains over the same areas, may result in flooding or flash flooding. Tropical remnants may produce efficient heavy rains, so actual amounts may even be higher than forecast for some locations. This too will heighten the potential for flooding or flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take action should Flash Flood or Flood Warnings be issued. && $$ 07
004 WGUS63 KPAH 311254 FFAPAH Flood Watch National Weather Service Paducah KY 754 AM CDT Tue Aug 31 2021 KYZ009-012-017-021-022-010000- /O.CON.KPAH.FF.A.0005.000000T0000Z-210901T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Calloway-Trigg-Christian-Muhlenberg-Todd- Including the cities of Cadiz, Hopkinsville, Elkton, Greenville, and Murray 754 AM CDT Tue Aug 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of western Kentucky, including the following areas, Calloway, Christian, Muhlenberg, Todd and Trigg. * Through this evening. * The remnants of Ida may bring locally heavy rainfall to the region. From one to three inches of rainfall is expected, with locally higher amounts possible. Most of this rain will occur Tuesday morning. * This amount of rainfall, especially if it occurs in a short period of time or if storms repeat heavy rains over the same areas, may result in flooding or flash flooding. Tropical remnants may produce efficient heavy rains, so actual amounts may even be higher than forecast for some locations. This too will heighten the potential for flooding or flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ GREG
188 WGUS63 KPAH 311609 FFAPAH Flood Watch National Weather Service Paducah KY 1109 AM CDT Tue Aug 31 2021 KYZ009-311715- /O.CAN.KPAH.FF.A.0005.000000T0000Z-210901T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Calloway- Including the cities of Murray 1109 AM CDT Tue Aug 31 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of western Kentucky, including the following area, Calloway County, has been cancelled. $$ KYZ012-017-021-022-010300- /O.CON.KPAH.FF.A.0005.000000T0000Z-210901T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trigg-Christian-Muhlenberg-Todd- Including the cities of Cadiz, Hopkinsville, Elkton, and Greenville 1109 AM CDT Tue Aug 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... The Flash Flood Watch continues for * A portion of western Kentucky, including the following areas, Christian, Muhlenberg, Todd and Trigg. * Until 10 PM CDT this evening. * The remnants of Ida continue to bring the potential for locally heavy rainfall to the region. Additional rainfall up to 2 inches is still possible, especially for Christian and Todd counties. * This amount of rainfall, especially as it falls over already soaked grounds, may result in flooding or flash flooding. Tropical remnants produce efficient heavy rains, so actual amounts may even be higher than forecast for some locations. This too will heighten the potential for flooding or flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 07
454 WGUS63 KPAH 311911 FFAPAH Flood Watch National Weather Service Paducah KY 211 PM CDT Tue Aug 31 2021 KYZ012-017-021-022-312015- /O.CAN.KPAH.FF.A.0005.000000T0000Z-210901T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trigg-Christian-Muhlenberg-Todd- Including the cities of Cadiz, Hopkinsville, Elkton, and Greenville 211 PM CDT Tue Aug 31 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of western Kentucky, including the following counties...Christian, Muhlenberg, Todd, and Trigg, has been cancelled. The Flash Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. $$ 07
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood watch went out at Aug 29, 6:52 PM CDT, 7 hours 50 minutes earlier.
Area forecast discussion, Aug 29, 6:52 PM CDT, 7 hours 50 minutes before
Area Forecast Discussion National Weather Service Paducah KY 652 PM CDT Sun Aug 29 2021 .UPDATE... Issued at 652 PM CDT Sun Aug 29 2021 Updated aviation discussion for 00Z TAFs. && .SHORT TERM...(Tonight through Tuesday night) Issued at 244 PM CDT Sun Aug 29 2021 Isolated to scattered convection is concentrated across southeast Missouri into southwest Illinois, basically along the far west/northwest fringes of the PAH CWA. This activity is mainly diurnally-driven along a convergence zone, and it will diminish in coverage this evening with the loss of diurnal heating. Overnight lows will be in the lower 70s. Late tonight into Monday morning, PoPs will increase along and north of the I-64 corridor as the tropical moisture from Ida begins to interact with a diffuse frontal boundary positioned to our north. PoPs will increase from north to south as the frontal boundary moves closer to the CWA. The entire CWA will see likely PoPs Monday afternoon. Given the tropical moisture's interaction with the frontal boundary, there is some concern that localized flash flooding could occur, especially north of Route 13 in southern IL and into southwest IN. Current QPF ranges from 0.5 to 1.5" through 0z Tuesday in this area, but locally higher amounts are possible. Confidence was too low for a Flash Flood Watch at this time, but a short-fuse one may be needed for Monday afternoon if QPF trends much higher. High temperatures will reach the middle to upper 80s. The main rain shield from Ida looks to move through the Tennessee Valley early Tuesday through Tuesday night. The trend has been for the remnant circulation to pass farther to the east than previously forecast. As a result, only the far east/southeast counties in the KY Pennyrile now look to receive heavy rain from this round of precipitation. Given that a small shift to the east would take the entire forecast area out of the heavy rain threat, thought it was still too early for Flash Flood Watch. Will continue to highlight the flooding potential for both Monday and Tuesday in the ongoing ESF. The further eastward path of Ida will minimize the gradient wind risk, with gusts of only 15-20 kts forecast Tuesday in western Kentucky and even lower elsewhere. High temperatures Tuesday will be cooled by rain and clouds, remaining in the upper 70s to lower 80s. .LONG TERM...(Wednesday through Sunday) Issued at 244 PM CDT Sun Aug 29 2021 The impacts from the remnants of Hurricane Ida should mostly be east of the Quad State by 12Z Wednesday, but we will linger a slight chance of showers in Todd county Kentucky in the early morning. Otherwise, the extended forecast is virtually dry. The Quad State will be sandwiched between an upper ridge over the Plains and a trough over the Appalachians. This will result in northerly flow aloft which will push dry surface high pressure southward through the region Wednesday. The upper ridge will build eastward overhead by Friday, but the surface high will remain in place. All of this results in a well-earned period of quiet weather Wednesday through Friday. High temperatures will be in the low to mid 80s, with lows in the upper 50s to lower 60s. These below normal temperatures will be accompanied by low humidity. As we head into next weekend, the medium range guidance diverges into 2 main camps. One, like the 12Z GFS, keeps the upper ridge in place through the weekend, resulting in dry weather with temperatures climbing back to normal levels. The ECMWF represents the other camp in bringing a strong trough into the Great Lakes which flattens the ridge enough to allow a cold front to reach our region Sunday. This solution would also lead to a warming trend, but would result in some shower and thunderstorm potential. We have some very slight chance PoPs on the periphery of the Quad State Sunday afternoon, but the forecast is essentially dry for now, as we await more clarity in the guidance. && .AVIATION... Issued at 652 PM CDT Sun Aug 29 2021 Largely VFR conditions are forecast through Monday. Conditions should be mainly dry tonight, with the possible exception of isolated showers. The approach of upper level energy from the north and energy emanating from the remnants of Ida should give the area increasing coverage of showers and thunderstorms through the day Monday. The activity looks to be more common across our northern counties (KMVN/KEVV/KOWB) and more scattered across the south (KCGI/KPAH). Winds will generally be light and variable, though a south to southeasterly direction should be favored. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...RJP SHORT TERM...DWS LONG TERM...DRS AVIATION...RJP
Hazardous weather outlook, Aug 29, 3:07 PM CDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 307 PM CDT Sun Aug 29 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-302015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 307 PM CDT Sun Aug 29 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are possible through early this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous showers and thunderstorms are expected Monday afternoon. Heavy rain, lightning, and localized flooding are possible, especially north of Route 13 in southern Illinois and into southwest Indiana. Areas of heavy rain from the remnants of Ida will move through the southern Pennyrile region of western Kentucky Tuesday possibly into Tuesday night. Localized flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. DWS/DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:03 PM CDT | Flash Flood Warning | PAH | Daviess | 117 min |
Nearby
Flash Flood Watches in Kentucky, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.